Arizona, 2010Wildfire in Arizona, June 11 to 25, 2010
June 11 to 25, 2010 · NWS FGZ · 1 event in 1 county or zone
The Eagle Rock Fire was started by lightning on June 11, 2010 at about 6:00 PM. It ended up burning 3,374 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Eagle Rock Fire was started by lightning on June 11, 2010 at about 6:00 PM. It ended up burning 3,374 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jun 11, 2:35 PM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 11, 2:35 PM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
235 PM MST FRI JUN 11 2010
.SYNOPSIS...A LATE SEASON LOW PRESSURE SYSTEM WILL PRODUCE SCATTERED
THUNDERSTORMS ACROSS MUCH OF NORTHERN ARIZONA ON SATURDAY. THE
STRONGEST STORMS WILL LIKELY OCCUR FROM CENTRAL TO NORTHEASTERN
PORTIONS OF THE STATE. AFTERNOON TEMPERATURES WILL BE UNSEASONABLY
COOL. FOR SUNDAY...EXPECT ONLY SCATTERED STORMS MAINLY NORTH OF
FLAGSTAFF. LOOK FOR TEMPERATURES TO REBOUND TO NORMAL LEVELS UNDER
SUNNY SKIES BY TUESDAY.
&&
.DISCUSSION...AN UNSEASONABLY COOL LOW PRESSURE SYSTEM WILL AFFECT
NORTHERN ARIZONA THROUGH THE WEEKEND. WATER VAPOR SATELLITE IMAGERY
SHOWS THE LOW'S CENTER CURRENTLY OVER THE CALIFORNIA-NEVADA BORDER
JUST NORTH OF DEATH VALLEY. BY EARLY TOMORROW MORNING...THE LOW WILL
HAVE REACHED ITS SOUTHERNMOST POSITION...OVER NEEDLES. BY EARLY
SUNDAY MORNING...THE LOW WILL BE OVER CENTRAL UTAH AND MOVING
QUICKLY TO THE NORTHEAST.
FOR THE REST OF TODAY...SLIGHTLY UNSTABLE CONDITIONS AHEAD OF THE
SYSTEM WILL PRODUCE SCATTERED RAIN SHOWERS AND A HANDFUL OF
THUNDERSTORMS PRIMARILY NORTH AND WEST OF FLAGSTAFF. CONVECTION
SHOULD DIE OFF AROUND SUNDOWN. TOMORROW SHOULD BE MORE INTERESTING.
AS THE LOW DRAWS NEAR...IT WILL INTRODUCE GREATER
INSTABILITY...MOISTURE...AND WIND SHEAR. BY AFTERNOON...THE EASTERN
FRINGES OF THE MOIST...UNSTABLE AREA WILL BE PAIRED WITH AS MUCH AS
50 KNOTS OF 0-6 KM BULK SHEAR. THIS SHOULD BE ENOUGH TO PRODUCE
STRONGER...MORE ORGANIZED THUNDERSTORMS THAT COULD PRODUCE DAMAGING
WINDS AND/OR LARGE HAIL. FOR NOW...IT LOOKS AS THOUGH THESE STRONGER
STORMS MAY EXTEND FROM NORTHWEST GILA COUNTY TO NORTHERN APACHE
COUNTY. EXPECT LESS ORGANIZED CONVECTION WEST OF THERE AND FEW
STORMS TO THE EAST. SOME STORMS WILL PERSIST INTO LATE SATURDAY
NIGHT. BEYOND THUNDERSTORMS...SATURDAY'S HIGH TEMPERATURES WILL RUN
FROM 8 TO 16 DEGREES BELOW AVERAGE AND WINDS WILL BE GUSTING TO
NEARLY 40 MPH IN THE WHITE MOUNTAINS.
ON SUNDAY...AS THE LOW PULLS NORTHEASTWARD...INSTABILITY AND SHEAR
WILL DECREASE MARKEDLY. AS A RESULT...EXPECT ISOLATED RAIN SHOWERS
AND THUNDERSTORMS MAINLY NORTH OF FLAGSTAFF. AFTERNOON TEMPERATURES
WILL BEGIN TO REBOUND.
BY TUESDAY...WEAK RIDGING TRANSITING ARIZONA WILL BRING
TEMPERATURES BACK UP TO SEASONABLE LEVELS. EXPECT BREEZY CONDITIONS
AND ONLY A FEW CLOUDS. THE NEXT CHANCE FOR PRECIPITATION COULD OCCUR
NEXT WEDNESDAY OR THURSDAY WITH A TROUGH PASSAGE WELL TO OUR NORTH.
&&
.AVIATION...FOR THE 00Z PACKAGE...EXPECT SW WINDS 15 TO 25 KT
GUSTING TO 30 KT DIMINISHING BY 03Z. ISOLD HIGH BASED -SHRA/-TSRA
MAINLY NORTH OF A LINE FROM KRQE TO KFLG TO KIGM. EXPECT MVFR
CONDITIONS WHERE SHOWERS ARE OCCURRING. CONVECTION WILL DECREASE AFT
02Z-04Z...ALTHOUGH A FEW SHOWERS WILL LINGER OVERNIGHT. CONVECTION
WILL BEGIN TO INCREASE AGAIN BY 16Z SATURDAY MAINLY IN YAVAPAI AND
COCONINO COUNTIES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL DROP SOUTH INTO WESTERN
ARIZONA BY SATURDAY MORNING. THE LOW WILL BRING WELL BELOW NORMAL
TEMPERATURES...HIGHER HUMIDITY...AS WELL AS LESS WIND. EXPECT
SCATTERED DAYTIME SHOWERS AND THUNDERSTORMS MAINLY IN YAVAPAI AND
COCONINO COUNTIES...WITH ISOLATED ACTIVITY ELSEWHERE. ON SUNDAY...
DAYTIME SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE WITH
SLIGHTLY WARMER TEMPERATURES.
MONDAY THROUGH WEDNESDAY...A DRYING AND WARMING TREND WILL CONTINUE
EACH DAY WITH CHANCES FOR SHOWERS DIMINISHING BY MONDAY. CRITICAL
FIRE WEATHER CONDITIONS ARE NOT EXPECTED MONDAY AND TUESDAY. BY
WEDNESDAY...AN APPROACHING TROUGH MAY INCREASE WINDS TO NEAR
CRITICAL FIRE WEATHER CRITERIA.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC..................HOWARD
AVIATION/FIRE WEATHER...LATTO/DJO
VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jun 11, 4:35 AM MST, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
435 AM MST FRI JUN 11 2010
AZZ004>018-037>040-120700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
435 AM MST FRI JUN 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
OCCASIONALLY WINDY CONDITIONS WILL DEVELOP AGAIN THIS AFTERNOON...IN
ADVANCE OF A LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHERN GREAT
BASIN. EXPECT SOUTHWEST WINDS TO COMMONLY GUST TO 30 TO 40 MPH. THIS
STORM WILL ALSO INCREASE MOISTURE OVER ARIZONA...LEADING TO A CHANCE
OF SHOWERS AND THUNDERSTORMS STARTING LATER TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
AS THE LOW PRESSURE SLOWLY SLIDES NORTHEASTWARD...THE CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR SATURDAY AND SUNDAY. THE
GREATEST CHANCES FOR PRECIPITATION WILL BE ACROSS THE MOUNTAINS OF
NORTH-CENTRAL ARIZONA ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
KD
Wildfire, Western Mogollon Rim
- When
- June 11, 6:00 PM MST to June 25, 12:00 AM MST
- Where
- Western Mogollon Rim forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 35.839, -111.770 (the zone’s center; the record gives no point)
The Eagle Rock Fire was started by lightning late afternoon on Friday June 11th near Eagle Rock on the east side of Sitgreaves Mountain on the Kaibab National Forest. The fire made very little movement and the fire went undetected until Red Flag conditions were experienced on the fire June 15th. Fifty residences in the area were evacuated when the winds fanned the fire. No homes were lost in this fire. However, there were two out buildings that were destroyed. As many as 664 people were assigned to the fire during the peak activity. Fire fighting efforts cost close to 4 million dollars.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Nebraska, June 11 to 30, 20101 death · 1 injured · $11 million · 22 events
- Tornadoes and Flooding in Nebraska, June 11 to 13, 2010$2.5 million · EF0 · 34 events
- Tornadoes and Flash Flooding in Colorado, June 11, 2010$540,000 · EF0 · 48 events
- Tornado and Flash Flooding in Nebraska, June 11 to 12, 2010$1.1 million · EF0 · 19 events
- Tornadoes and Flash Flooding in Kansas, June 11 to 12, 2010$100,000 · EF1 · 12 events
- Damaging Winds and Lightning Strikes in Florida, June 11, 2010$101,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Iowa, June 11, 2010$77,000 · 65 kt wind · 11 events
- Flash Flood in Indiana, June 11, 2010$100,000 · 1 event
- Flash Flood and Hail in Tennessee, June 11, 2010$47,000 · 1.75 in hail · 10 events
- Flooding in Iowa, June 11 to 30, 2010$65,000 · 3 events
- Damaging Winds and Lightning Strike in Tennessee, June 11, 2010$55,000 · 55 kt wind · 3 events
- Strong Wind in California, June 11 to 12, 2010$60,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 238270.